Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 18, 2024, 3:10 PM CST for Hardin County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2024, 3:10 PM CST (21:10 UTC)
- Expired
- Nov 18, 2024, 3:45 PM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hardin County, TX
The radar
The Houston radar (KHGX), 116 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458
WFUS54 KLCH 182110
TORLCH
TXC199-182145-
/O.NEW.KLCH.TO.W.0082.241118T2110Z-241118T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
310 PM CST Mon Nov 18 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Hardin County in southeastern Texas...
* Until 345 PM CST.
* At 309 PM CST, a severe thunderstorm capable of producing a tornado
was located near Thicket, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Thicket and Votaw around 315 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3049 9472 3049 9454 3052 9454 3045 9437
3027 9465 3027 9466 3048 9473
TIME...MOT...LOC 2109Z 213DEG 31KT 3032 9469
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski1 follow-up statement
671
WWUS54 KLCH 182128
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
328 PM CST Mon Nov 18 2024
TXC199-182145-
/O.CON.KLCH.TO.W.0082.000000T0000Z-241118T2145Z/
Hardin TX-
328 PM CST Mon Nov 18 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR
NORTHWESTERN HARDIN COUNTY...
At 326 PM CST, a severe thunderstorm capable of producing a tornado
was located near Thicket, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Hardin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3049 9464 3049 9454 3052 9454 3046 9440
3037 9455 3038 9463 3044 9468
TIME...MOT...LOC 2126Z 213DEG 31KT 3044 9460
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KowalskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 18, 11:55 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 18, 11:55 AM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1155 AM CST Mon Nov 18 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 1155 AM CST Mon Nov 18 2024
No changes were made to the inherited grids/zones this morning.
Ongoing special upper air soundings continues to show good capping
around 725 mb so the beginning of our convection looks to remain
just light showers. However forecast soundings continue to show
improving moisture/CAPE/shear along with a weakening cap by later
this afternoon...thus still expect the possibility for at least a
few storms to go severe into this evening.
25
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 459 AM CST Mon Nov 18 2024
Looking at 500mb analysis and satellite this morning, two main
features stand out: H5 over southwest Florida and very potent low
pressure developing over west Texas. AM sfc obs indicate winds
beginning to respond to the tightening pressure gradient between
the two with elevated sustained winds and a handful of stronger
gusts to 35 MPH or so.
Expect these winds to strengthen further throughout the morning
with sustained winds 20 to 25 MPH and gusts up to 35 MPH expected
along and south of I-10. A Wind Advisory will be in place for this
corridor from 6 AM until 3 PM today. Elsewhere, expect breezy
conditions with gusts up to 20 to 25 MPH.
Light showers are developing offshore of southeast Texas and
moving inland. This will be the trend with a very slight increase
in coverage expected in southeast Texas prior to lunchtime. A much
more widespread development of showers with very isolated
thunderstorms is expected in the afternoon ahead of a pre-frontal
line of stronger storms which will move through the region this
evening into Tuesday morning. Latest guidance has increased the
amount of CAPE expected ahead of this line [the main limiting
factor up to this point,] which is a worrying trend. Combined with
increased energy, there is plentiful shear to keep rigorous
updrafts upright, thus elevating the severe risk from previous
thinking. In more intense thunderstorms, strong damaging wind
gusts and isolated instances of tornadoes cannot be ruled out at
this time. The morning 12z RAOB should give more insight to
today's risk.
A deep slug of moisture is set to move onshore throughout the
morning, making for an environment supporting efficient rainfall.
Luckily, this system will be rather progressive, limiting a
flooding risk. However, in areas where multiple storms develop and
move overhead [training], there could be nuisance to flash
flooding. South Central Louisiana and Southeast Louisiana are
expected to receive the highest totals, though isolated higher
totals could exist in southwest or central Louisiana.
Regardless of the specific risk, folks are urged to heed any
warnings which may be issued for their areas this afternoon and
overnight into Tuesday morning when the front clears the area.
Behind the front, low northwest winds will develop on Tuesday,
bringing in drier but not much cooler air. Temps will still top
out in the upper 70s to lower 80s. The much colder air arrives
overnight into Wednesday morning with 7 AM temperatures in the
low to mid 50s. Highs will top out in the mid 60s to around 70
with very breezy conditions.
11/Calhoun
&&
.LONG TERM...
(Thursday through Monday)
Issued at 459 AM CST Mon Nov 18 2024
Much of the longterm will be cold, clear and dry underneath
northwest flow from large low pressure center over New England.
Thursday and Friday will experience very cool conditions with
highs in the mid to upper 60s and light to breezy north winds.
Temperatures could drop into the mid to upper 30s for those in
central Louisiana on Thursday and Friday mornings. Freeze
conditions are not expected, but there are some low probabilities
that cenLA could see 32F on these mornings.
Winds swing around to the south on Saturday with surface high
pressure sliding east of the region. This marks the final day of
temps in the 60s as moisture starts returning to the area.
Temperatures will rebound to the low to mid 70s along with partly
cloudy skies. No notable rain chances through the longterm period.
11/Calhoun
&&
.AVIATION...
(18Z TAFS)
Issued at 1155 AM CST Mon Nov 18 2024
Ongoing VFR conditions are expected to begin worsening next few
hours as ceilings lower on pooling/deepening low-level moisture.
Local 88Ds already show light showers beginning to impact the swrn
terminals...this trend should continue across the remainder of the
forecast area through the afternoon. The most widespread/strongest
convection is expected to move into KBPT by late afternoon, again
spreading ewd/inland into the evening hours per recent CAM
guidance. Meanwhile, IFR/LIFR conditions look likely prior to the
overnight cold frontal passage, when winds shift nwrly and
diminish. Finally, expect skies to clear for the last few hours of
the forecast period as drier air encroaches.
25
&&
.MARINE...
Issued at 459 AM CST Mon Nov 18 2024
Onshore flow will strengthen markedly today on a tightening
pressure gradient between high over southwest Florida and potent
cold frontal system developing in west Texas. Strong onshore flow
will combine with high tide cycles to drive water levels upwards
this morning and again this afternoon. A Coastal Flood Advisory
is in effect for coastal southeast Texas and coastal Louisiana
until 9 AM. A Coastal Flood Warning will be in effect for
Jefferson County in Texas and Cameron Parish in Louisiana;
Advisory for the remaining Louisiana coastline from 3 PM until 10
PM. A prolonged period of hazardous seas have begun and will
prevail through the end of the week. Elevated winds 25 to 30 knots
with gusts up to 35 knots and seas 7 to 10 feet can be
anticipated until a cold front passes on Tuesday. Widespread
showers and thunderstorms can be expected this afternoon through
Tuesday morning in association with the frontal passage. Rain
chances end from west to east late Tuesday morning and afternoon.
Winds will quickly turn to the northwest and diminish behind the
initial front, causing wave heights to fall briefly. Strong
offshore winds and elevated seas develop again Wednesday and
Thursday, bringing about Advisory conditions again through this
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 59 78 51 / 40 90 10 0
LCH 82 64 81 54 / 70 90 10 0
LFT 83 68 83 54 / 30 90 20 0
BPT 84 60 82 54 / 80 70 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST this afternoon for LAZ044-045-055-
073-074-141>143-152>154-241>243-252>254.
Coastal Flood Warning from 3 PM this afternoon to 10 PM CST this
evening for LAZ073-074.
Coastal Flood Advisory from 3 PM this afternoon to 10 PM CST
this evening for LAZ241-252>254.
TX...Wind Advisory until 3 PM CST this afternoon for TXZ515-516-615-
616.
Coastal Flood Warning from 3 PM this afternoon to 10 PM CST this
evening for TXZ615.
Coastal Flood Advisory from 3 PM this afternoon to 10 PM CST
this evening for TXZ616.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
435-436-450-452-455.
Small Craft Advisory until 6 AM CST Tuesday for GMZ470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...25In the hours before
Special weather statement, Nov 18, 1:25 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CST Mon Nov 18 2024
TXZ180-201-182000-
Hardin TX-Tyler TX-
125 PM CST Mon Nov 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER AND NORTHWESTERN
HARDIN COUNTIES THROUGH 200 PM CST...
At 124 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Thicket, Wildwood, Votaw, Village Mills, Ivanhoe, and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3083 9461 3064 9416 3028 9460
3032 9467 3049 9473
TIME...MOT...LOC 1924Z 211DEG 38KT 3036 9468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KowalskiThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:34 AM CST | Coastal Flood Warning | LCH | Jefferson | 18 hr |
| Nov 18, 3:34 AM CST | Coastal Flood Advisory | LCH | Jefferson, Orange | 26 hr |
| Nov 18, 1:25 PM CST | Special Weather Statement | LCH | Tyler | 35 min |
| Nov 18, 2:37 PM CST | Tornado Warning | LCH | Jasper, Tyler | 23 min |
| Nov 18, 3:00 PM CST | Tornado Warning | LCH | Jasper | 15 min |
| Nov 18, 3:44 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 31 min |
| Nov 18, 4:07 PM CST | Special Weather Statement | LCH | Hardin | 23 min |
| Nov 18, 4:12 PM CST | Special Weather Statement | LCH | Tyler | 33 min |
| Nov 18, 4:49 PM CST | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Nov 18, 5:15 PM CST | Special Weather Statement | LCH | Newton | 30 min |
| Nov 18, 5:26 PM CST | Tornado Warning | LCH | Newton | 34 min |
| Nov 18, 5:58 PM CST | Tornado Warning | LCH | Newton | 15 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.